Results 1 to 10 of 10

Thread: Arthrotec

  1. #1
    Join Date
    Jun 2011
    Location
    Monticello, Georgia
    Posts
    19
    Thanks
    14
    Thanked 0 Times in 0 Posts

    Default Arthrotec

    I just talked with my dr about taking this medication, I was taking it 2 times a day, but it would knock me out, I liked it because it helps with my pain and I could actually get some sleep, now she is putting me on tramadol, anyone take this? Does it help?

  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    I took one Tramadol and had such a horrible reaction to it, I can never touch it again!
    Hugs,
    Marla

  3. #3
    Join Date
    Jun 2011
    Location
    Monticello, Georgia
    Posts
    19
    Thanks
    14
    Thanked 0 Times in 0 Posts

    Default

    Quote Originally Posted by magistramarla View Post
    I took one Tramadol and had such a horrible reaction to it, I can never touch it again!
    Hugs,
    Marla

    I don't understand how it's suppose to help my joint pain. Lol no offense but that honestly wasn't what I wanted to hear

  4. #4
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Wendy,
    My hubby researched it and found that it is an opioid, which I'm allergic to. I think that it is a major pain reliever, not something specific for joint pain.
    There are some folks here that love it and it works for them. I'm just super-sensitive and allergic to lots of meds, so I frustrate the docs.
    If you aren't sensitive to opioids, give it a try and see if it helps you.
    Hugs,
    Marla

  5. The Following User Says Thank You to magistramarla For This Useful Post:

    wendylee03 (10-17-2011)

  6. #5
    Join Date
    Apr 2011
    Location
    Houston Area
    Posts
    180
    Thanks
    0
    Thanked 35 Times in 33 Posts

    Default

    My mother takes tramedol for her arthritis and swears by it. She typically reacts to medicine and hasn't had any trouble with this one. Hope this helps.

  7. #6
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,938
    Blog Entries
    1
    Thanks
    1,402
    Thanked 1,631 Times in 1,118 Posts

    Default

    my wife is on tramedol.
    she has just had 2 knee replacements, and still has back problems.
    we swear by it for her.

  8. #7
    Join Date
    May 2011
    Location
    Kansas City Area
    Posts
    110
    Thanks
    76
    Thanked 87 Times in 51 Posts

    Default

    I take tramadol too; it's one of my staples. When I first started it made me hyper and restless. I bet everybody reacts to it differently, but I definitely couldn't take it before bed. My doc has me take it with my NSAIDS. Something about how certain meds compliment each other, he said. However, we have had a few discussions, my doc and I, about using tramadol and my anti-depressant at the same time. He mentioned something about possible serotonin syndrome. So we're monitoring it, and so far I'm in the clear.

  9. #8
    Join Date
    Jun 2011
    Location
    Monticello, Georgia
    Posts
    19
    Thanks
    14
    Thanked 0 Times in 0 Posts

    Default

    Thanks guys I took it last night, I'm thinking that a whole one is a little to much for me, i became nauseous after taking it, It did make me sleepy though which isn't a good thing! It helped with my pain as well, so that's always a plus. So I'm going to try half a pill and hope that works a little better!

  10. #9
    Join Date
    Mar 2011
    Location
    CO
    Posts
    27
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default Tramadol

    I have taken Tramadol off/on since 96, mostly on. I had a spine fusion x2 and then FM( 97) and some un named inflamatory disease of muscles and blood vessels( undiagnosed Lupus most likely). I started with a 1/2 pill making me a bit sleepy then it gave me energy. Now do 2 pills a day. It is a synthetic narcotic. Some people have to withdraw slowly some can stop it with only mild withdrawl. Some times if I run out it uncomfortable, wrestless legs. There are time I almost decided to wean off as my disease with not flaring, ha ha. Now there are days I want the doc to increase to 3 a day. I don't sleep if I take it at night unless I add 2 benedryl so the pain it taken care of and I can sleep. I worry what it is doing to my body long term as my hearing is getting worse. I now feel like I am wearing gloves so I wonder about neuropathy. I have read it can affect the ear neves ( fine hairs in ear). I would not have a life if I didn't take something for the pain. I have always done many natural things like accupuncture, homeopathy, diet, water therapy along with it, chiro in the past. I have used Cymbalta along with it but it seems 3 years is all I get out of any antidepressant before it back fires( be careful though perimenopause really made me depressed) and I have to stop. The osteopathic doc though it was ok to use more tramadol and get of the antidepressants as I get happy with the tramadol, so why not. I though that odd but at least he was ok with it. Now perimenopause is adding to the disaster or that is a bibber disaster than the inflamatory autoimmune disease, it is hard to sort out what med would improve what pain. Blancing hormones would really help the bitc****** and probably help me deal with pain. My dog has a script for 200/month rather than anti inflamatory her mom( dog) died of. So it does nothing for swelling but can keep you active. Dog is 14+ I throw in an anti inflamatory if I see or feel the puffiness. I have statred using a combo of St Johns wort and Sam E for depression and sam E is I guess used for inflamation. I see a naturopathic physician to monitor all the supplements and meds. I feel they are something a doc should watch as the naturals are potent and for me effective. Major pain help was Vit D the Rheumy said I was severly deficient in. So Vit D for pain! I was deficient in Calcium and also caused pain, cracked my spine fusion. So healing the bones made a difference. Still want my tramadol.

  11. #10
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 310 Times in 251 Posts

    Default

    wendylee03, if you're thinking of cutting or breaking a pill in half, be sure and call a pharmacy at a minimum before you do that. Some pills have a coating on them that "buffer" your stomach, or "delay" the release of the med into your system. You might have to just get a smaller sized pill prescription. Most opioids will make most people nauseous initially. For me, it's like they makes my eyes cross, and I get dizzy (a natural state anyway), and that's what makes me nauseous. They also have a tendency to constipate, so take preventive measures for that...
    Last edited by jmail; 12-08-2011 at 03:26 PM. Reason: who's fingers *are* these??
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •